Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Redness and swelling in eye. Seeing floaters. What is wrong with eye?

The left corner of my eye has been red and swelling every morning right after I get up, for the past few months. The red goes away after I used eye drops. The eye seems fine during the day, althought it feels a bit of scratchy and irritated. The my eye gets red again the next morning, so the cycle starts all over again. I used ipad heavily. My eye problem seems to have started sometime after I got my ipad. Then I stated seeing floaters right around the corner of my left eye. My question is, 1. What is wrong with my eye? 2. Is there a treatment for it? 3. What kind of eye doctor I should see? 4. Any home treatment I can try first? Thanks. Jean
Asked On : Wed, 2 Jan 2013
Answers:  3 Views:  166
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Ophthalmologist 's  Response
Hello Jean,

Redness of eye on waking up in the morning is likely to be due to blepharitis and associated dry eyes. Here is a note on home treatment of blepharitis-
First, application of heat to warm the eyelid gland secretions and to promote evacuation and cleansing of the secretory passages is essential. Individuals are directed to use soaked warm compresses and to apply them to the lids repeatedly. Warm water in a washcloth, soaked gauze pads, or microwaved, soaked cloths can be used. However extreme heat should be avoided.

•Second, the eyelid margin is scrubbed mechanically to remove adherent material, such as crusting, and to clean the gland orifices. This can be completed with a warm washcloth or with gauze pads. Water often is used, although some clinicians prefer that a few drops of baby shampoo be mixed in one bottle cap full of warm water to form a cleaning solution. Attention must be directed to gentle mechanical jostling or scrubbing of the eyelid margin itself, not the skin of the lids or of the bulbar conjunctival surface. Vigorous scrubbing should be avoided as it may be harmful.

•Third, an antibiotic ointment is applied to the eyelid margin after it has been soaked and scrubbed. Antibiotic-corticosteroid ointment combinations can be used for short courses, although their use is less appropriate for long-term management and should be used strictly on the advise of the ophthalmologist.
Lubricating eye drops should be used regularly to prevent worsening of the dry eyes.

Answered: Wed, 2 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Ophthalmologist Dr. AK Garg's  Response

It appears that you are using computers/tablets for a long time without blinking the eye which is causing persistent strain and dryness of your eye. You are advised to use some lubricating eye drops 3-4 times a day and you should use computers to the extent of not getting tired. When you eyes start getting tired, you should close your eyes for 2-3 minutes at least. Floaters that you are seeing could be attributed to the eye strain.

Answered: Wed, 2 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Ophthalmologist Dr. Amit Garg's  Response
u r suffering from computer vision syndrome.treatment is frequent blinking, optive eye drops 2 hrly,hourly breaks from screen work.u should see an ocular surface ophthalmologist or a cornea specialist if available .u can try above measures as i have told before going there.
Answered: Mon, 7 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor